Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244229] of Thomas P. Witelski

search www.ams.org.

Papers Published

  1. Aguareles, M; Chapman, SJ; Witelski, T, Motion of spiral waves in the complex Ginzburg-Landau equation, Physica D: Nonlinear Phenomena, vol. 239 no. 7 (April, 2010), pp. 348-365, ISSN 0167-2789 [003], [doi]
    (last updated on 2017/12/18)

    Abstract:
    Solutions of the general cubic complex Ginzburg-Landau equation comprising multiple spiral waves are considered. For parameters close to the vortex limit, and for a system of spiral waves with well-separated centres, laws of motion of the centres are found which vary depending on the order of magnitude of the separation of the centres. In particular, the direction of the interaction changes from along the line of centres to perpendicular to the line of centres as the separation increases, with the strength of the interaction algebraic at small separations and exponentially small at large separations. The corresponding asymptotic wavenumber and frequency are determined. These depend on the positions of the centres of the spirals, and so evolve slowly as the spirals move. © 2009 Elsevier B.V.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320